MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 8MM X 30CM

MEDOS INTERNATIONAL SARL MICRUSFRAME18 8MM X 30CM
Catalog Number MFR180830
Medical Device Problem Codes Migration or Expulsion of Device (1395); Difficult to Remove (1528); Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device l13636 number, and no non-conformances related to the reported complaint condition were identified.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization, the user wanted to withdraw the 8mmx30cm micrusframe 18 coil (mfr180830, l13636) from the aneurysm, back into a sl10 microcatheter (mc), however, the coil seemed stuck.After some manipulation it became apparent that that the coil¿s resistant material had stretched and the coil protruded into patient artery.
 
Additional Manufacturer Narrative
(b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.As reported by a healthcare professional, during a coil embolization, the user wanted to withdraw the 8mmx30cm micrusframe18 coil (mfr180830, l13636) from the aneurysm, back into a sl10 microcatheter (mc), however, the coil seemed ¿stuck¿.After some manipulation it became apparent that that the coil¿s resistant material had stretched, and the coil protruded into patient artery.Multiple attempts to obtain additional information were unsuccessful.The device was discarded and therefore no further investigation can be performed at this time.A manufacturing record evaluation was performed for the finished device l13636 number, and no non-conformances related to the reported complaint condition were identified.With the limited information available and without the product available for analysis, the reported customer complaints of ¿coil - unraveled/stretched¿, ¿coil - protrusion into parent vessel¿, and ¿coil - withdrawal difficulty-into microcatheter¿ could not be confirmed.Based on the device history record review, there is no indication that the events are related to the device manufacturing process.The exact cause of the events could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failures.The instructions for use (ifu) cautions that if the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the catheter at or slightly inside the ostium of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MICRUSFRAME18 8MM X 30CM
Common Device Name
MICRUSFRAME
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8800066
Report Number3008114965-2019-01089
Device Sequence Number10848548
Product Code KRD
UDI-Device Identifier10886704078210
UDI-Public10886704078210
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue NumberMFR180830
Device Lot NumberL13636
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer08/26/2019
Initial Report FDA Received Date07/17/2019
Supplement Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL10 MICROCATHETER